Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 166, NWS Albany, NY

July 27, 2008Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 27, 2008, 12:00 AM EDT for Schoharie County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2008, 12:00 AM EDT (04:00 UTC)
Expired
Jul 27, 2008, 1:00 AM EDT
In force
60 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Schoharie County, NY

The radar

The Albany radar (KENX), 33 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 4.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 270400
SVRALY
NYC095-270500-
/O.NEW.KALY.SV.W.0166.080727T0400Z-080727T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1200 AM EDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 100 AM EDT

* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SUMMIT...OR 11 MILES SOUTHWEST OF COBLESKILL...AND MOVING EAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUMMIT BY 1205 AM EDT...
  RICHMONDVILLE BY 1210 AM EDT...
  COBLESKILL BY 1215 AM EDT...
  COBLESKILL AND 8 MILES NORTH OF BREAKABEEN BY 1220 AM EDT...
  MIDDLEBURGH BY 1230 AM EDT...
  SCHOHARIE AND CENTRAL BRIDGE BY 1235 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4262 7464 4274 7468 4283 7465 4282 7458
      4277 7445 4279 7424 4274 7431 4271 7427
      4272 7418 4268 7416 4256 7424 4240 7425
      4236 7444 4238 7452 4242 7462 4251 7471
      4253 7472
TIME...MOT...LOC 0400Z 258DEG 26KT 4262 7464

$$

ELH/TAW
1 follow-up statement
000 
WWUS51 KALY 270423
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1223 AM EDT SUN JUL 27 2008

NYC095-270500-
/O.CON.KALY.SV.W.0166.000000T0000Z-080727T0500Z/
SCHOHARIE NY-
1223 AM EDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SCHOHARIE COUNTY...

AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GREENBUSH...OR NEAR COBLESKILL...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOWES CAVE...WEST MIDDLEBURGH...GROVENOR CORNERS AND MIDDLEBURGH BY
  1230 AM EDT...
  OLD STONE FORT...SCHOHARIE...VROMAN CORNERS AND OLD CENTRAL BRIDGE
  BY 1235 AM EDT...
  SHUTTER CORNERS AND GALLUPVILLE BY 1240 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4258 7466 4280 7453 4277 7445 4279 7424
      4274 7431 4271 7427 4272 7418 4268 7416
      4256 7424 4240 7425 4236 7444 4243 7463
      4253 7472
TIME...MOT...LOC 0423Z 258DEG 26KT 4265 7442

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

ELH/TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:33 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 26, 10:33 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1033 PM EDT SAT JUL 26 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE GRADUALLY SOUTHEAST ACROSS THE AREA
TONIGHT AND BECOME NEARLY STATIONARY ACROSS THE LOWER AND MID
HUDSON VALLEY SUNDAY...TRIGGERING SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH SUNDAY/...
REGION HAS ENDED UP IN LEFT EXIT REGION OF 80 KNOT UPPER LEVEL
JET MAX. ALSO HAVE SHORT WAVE WHICH IS QUITE VIGOROUS WITH STRONG
MID LEVEL DRYING OCCURRING. ALL THIS IS FUELING STORMS. KALB
00Z/SUN SOUNDING CAPE ABOUT 1500 CAPE J/KG AND KBUF ABOUT 2500
J/KG. STORMS EXPECTED TO CONTINUE THROUGH OVERNIGHT BUT SHOULD
LOSS THEIR INTENSITY WITH LOSS OF HEATING.

HOWEVER...HEAVY RAINS WILL CONTINUE TO BE A THREAT. PRECIPITABLE
WATER VALUES INCREASED FROM 1.17 INCHES TO 1.58 INCHES FROM THE
12Z/SAT TO 00Z/SUN SOUNDING. SPOTTERS REPORTED RAINFALL AMOUNTS OVER
AN INCH IN LESS THAN 30 MINUTES EARLY SATURDAY EVENING. THE STORMS
HAVE BEEN VERY EFFICIENT RAIN PRODUCERS. HEAVY RAIN HAS FALLEN FROM
THE MOHAWK VALLEY EAST ACROSS THE NORTHERN PART OF THE CAPITAL
REGION INTO SOUTHEASTERN BENNINGTON COUNTIES...WITH SOUTHERN
SARATOGA COUNTY BEING HIT PARTICULARLY HARD. URBAN AND SMALL
STREAM FLOODING COULD BECOME IN THESE AREAS.

&&

.SHORT TERM /SUNDAY NIGHT/...
THE COLD FRONTAL BOUNDARY IS MODELED TO REACH THE SOUTHERN PORTION
OF THE FORECAST AREA...LOWER TO MID HUDSON VALLEY BY SUNDAY MORNING
THEN BECOME NEARLY STATIONARY DURING THE DAY. ANOTHER SHORT WAVE
WILL MOVE THROUGH THE LONGWAVE TROUGH OVER REGION DURING THE DAY.
THE STORM PREDICTION CENTER CONTINUES TO HAVE THE SOUTHERN PORTION
OF THE FORECAST AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS
SUNDAY. THE BOUNDARY LAYER SHOULD BECOME MODERATELY UNSTABLE WITH
HEATING WITH DEW POINTS IN THE MID TO UPPER 60S. EVEN THOUGH MID
LEVEL LAPSE RATES WILL BE RATHER WEAK...THE ENVIRONMENT SHOULD BE
FAVORABLE FOR SOME SEVERE THUNDERSTORMS IN THE VICINITY OF THE
FRONTAL BOUNDARY PARTICULARLY DURING THE PEAK HEATING OF THE DAY.

SUNDAY NIGHT...WITH LOSS OF HEATING AND SHORT WAVE MOVING OFF TO THE
NORTH AND EAST CONVECTION WILL DIMINISH. MONDAY SCATTERED DIURNAL
CONVECTION AS ANOTHER SHORT WAVE WILL MOVE THROUGH LONGWAVE TROUGH.
THE UPPER TROUGH AXIS WILL FINALLY SHIFT OFF TO THE EAST MONDAY
NIGHT AND THE AREA WILL BE UNDER NORTHWEST FLOW TUESDAY.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
BEST CHANCES FOR PRECIP ON WED AS LOW PRESSURE MOVES FROM THE GREAT
LAKES ACROSS OUR CWA...AND OFF LONG ISLAND BY THU AM.  LOW PRESSURE
WAVE HANGS BACK BEHIND LOW AND ONLY GRADUALLY BREAKS DOWN...TO
PROVIDE CONTINUED CHC FOR PRECIP THROUGH THU...PARTICULARLY FOR
DAYTIME PERIODS.  WEAK HIGH PRESSURE WAVE SHOULD BEGIN A BRIEF DRY
PERIOD FROM LATE FRIDAY INTO EARLY SATURDAY...BUT DAYTIME HEATING
COULD BRING MORE SCATTERED SHOWERS ON SATURDAY.  WENT WITH HPC
GUIDANCE...WITH TEMPS AVERAGING SLIGHTLY COOLER THAN THE MEX MOS.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
SEVERAL LINES OF THUNDERSTORMS HAVE BROKEN OUT AHEAD OF THE COLD
FRONT WHICH WAS APPROACHING WESTERN NEW YORK. THE STORMS EXTENDED
FROM WEST OF BINGHAMTON NORTH TO THE MOHAWK VALLEY AND EAST INTO
SOUTHERN VERMONT. AREAS OF MVFR/IFR MAY BE ENCOUNTERED IN THESE
STORMS ALONG WITH GUSTY WINDS...HAIL...HEAVY RAIN...AND LIGHTNING.
OUTSIDE THESE STORMS FLIGHT CONDITIONS WERE MOSTLY VFR. VISIBILITY
WILL DETERIORATE TO MVFR THIS EVENING AS THE TEMPERATURE APPROACHES
THE DEWPOINT...WITH AREAS OF IFR LATER TONIGHT DUE TO FOG. FARTHER
SOUTH...STORMS WILL OCCUR LATER THIS EVENING...WHICH WE HAVE
INDICATED IN THE KPOU TAF AS A TEMPO BETWEEN 10PM AND 2AM.
WINDS THIS EVENING WILL BE SOUTH TO SOUTHWEST 5 TO 10 KNOTS
BUT TAPER OFF LATER THIS EVENING...AND WILL BE NEAR CALM
TONIGHT.

OUTLOOK...
SUN...VFR...POSSIBLY SOME SCTD -SHRA/-TSRA
MON...VFR/MVFR...CHC SHRA/TSRA.
TUE...VFR...NO SIG WX.
WED...VFR/MVFR SCT SHRA/TSRA.

&&

.HYDROLOGY...
HEAVY RAINS WILL CONTINUE TO BE A THREAT. PRECIPITABLE WATER VALUES
INCREASED FROM 1.17 INCHES TO 1.58 INCHES FROM THE 12Z/SAT TO
00Z/SUN SOUNDING. SPOTTERS REPORTED RAINFALL AMOUNTS OVER AN INCH IN
LESS THAN 30 MINUTES EARLY SATURDAY EVENING. THE STORMS HAVE BEEN
VERY EFFICIENT RAIN PRODUCERS. HEAVY RAIN HAS FALLEN FROM THE MOHAWK
VALLEY EAST ACROSS THE NORTHERN PART OF THE CAPITAL REGION INTO
SOUTHEASTERN BENNINGTON COUNTIES...WITH SOUTHERN SARATOGA COUNTY
BEING HIT PARTICULARLY HARD. URBAN AND SMALL STREAM FLOODING COULD
BECOME IN THESE AREAS. OTHERWISE...RIVERS WERE BACK TO NORMAL OR
CONTINUE RECEDE FROM THE HEAVY RAINFALL. ADDITIONAL ISOLATED TO
SCATTERED SHOWERS ARE POSSIBLE MON...WITH MORE WIDESPREAD
SHOWERS/THUNDERSTORMS POSSIBLE WED INTO THU WITH THE APPROACH OF
ANOTHER COLD FRONT.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&
Hazardous weather outlook, Jul 26, 10:23 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1023 PM EDT SAT JUL 26 2008

NYZ032-033-038>043-047>054-082>084-VTZ013>015-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
1023 PM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREATER CAPITAL
DISTRICT...WESTERN ADIRONDACKS...LAKE GEORGE SARATOGA
REGION...MOHAWK AND SCHOHARIE VALLEYS AND SOUTHERN VERMONT.

.DAY ONE...OVERNIGHT...

THUNDERSTORMS WILL CONTINUE OVERNIGHT. A FEW OF THE STORMS MAY BE
STRONG TO SEVERE. THE STORMS WILL MOVE TO EASTERLY AT 25 TO 30
MPH. THE STORMS ARE CAPABLE OF PRODUCING HEAVY RAINS AND MAY LEAD
TO SOME FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY. ALTHOUGH THESE
THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS...SOME
MAY CONTAIN STRONG GUSTY WINDS AND SMALL HAIL.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY DURING
THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ058>061-063>066-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
1023 PM EDT SAT JUL 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHEASTERN
CATSKILLS...MID HUDSON VALLEY...BERKSHIRES AND LITCHFIELD COUNTY.

.DAY ONE...OVERNIGHT...

NON SEVERE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY.
DAMAGING WIND AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN
INCH IN DIAMETER ARE THE THREATS. THE STORMS ARE EXPECTED TO
MOVE TO THE NORTHEAST AT 25 TO 30 MPH.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY DURING THE
AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 11:18 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1118 PM EDT SAT JUL 26 2008

NYZ043-084-VTZ013-270415-
BENNINGTON VT-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
1118 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...AND NORTHERN BENNINGTON COUNTY THROUGH 1215 AM EDT...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SALEM...OR ABOUT OVER SALEM...AND MOVING EAST AT 29 MPH.

THE THUNDERSTORM WILL BE NEAR...
SALEM BY 1125 PM EDT...
DORSET AND 6 MILES NORTH OF MANCHESTER BY 1150 PM EDT...
MANCHESTER CENTER BY 1155 PM EDT.

KL
Special weather statement, Jul 26, 11:23 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1123 PM EDT SAT JUL 26 2008

NYZ032-033-038-082-270415-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
NORTHERN FULTON NY-
1123 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM IN HERKIMER COUNTY MOVING INTO HAMILTON AND
FULTON COUNTIES...

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 11 MILES WEST OF STRATFORD...OR ABOUT 12 MILES SOUTHEAST OF
HINCKLEY...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF STRATFORD BY 1140 PM EDT
SACANDAGA CAMPGROUND AND WELLS BY 1215 AM EDT

RAINFALL RATES MAY EXCEED A HALF AN INCH AN HOUR.

WASULA
Special weather statement, Jul 26, 11:36 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1136 PM EDT SAT JUL 26 2008

NYZ041-050-084-270430-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-
1136 PM EDT SAT JUL 26 2008

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHERN SARATOGA
COUNTY...AND SOUTHERN WASHINGTON COUNTY...

AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILTON TO BALLSTON
SPA TO BURNT HILLS...OR ALONG A LINE EXTENDING FROM SARATOGA SPRINGS
TO 7 MILES SOUTHWEST OF SARATOGA SPRINGS TO 7 MILES NORTHWEST OF
CLIFTON PARK...AND MOVING EAST AT 31 MPH.

THUNDERSTORMS WILL BE NEAR...
ROUND LAKE BY 1145 PM EDT...
MECHANICVILLE BY 1155 PM EDT...
GREENWICH BY 1210 AM EDT...
CAMBRIDGE BY 1220 AM EDT.

KL
Special weather statement, Jul 26, 11:40 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1140 PM EDT SAT JUL 26 2008

NYZ032-033-270415-
HAMILTON NY-NORTHERN HERKIMER NY-
1140 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM IN NORTHERN HAMILTON AND NORTHERN HERKIMER
COUNTIES...

AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR BIG MOOSE...OR ABOUT 10 MILES NORTHEAST OF OLD FORGE...
AND MOVING EAST AT 32 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF EIGHTH LAKE CAMPGROUND BY 1150 PM EDT
BROWN TRACT POND CAMPGROUND BY 1155 PM EDT
RAQUETTE LAKE BY MIDNIGHT EDT
GOLDEN BEACH CAMPGROUND BY 1205 AM EDT
FORKED LAKE PUBLIC CAMPGROUND BY 1210 AM EDT
BLUE MOUNTAIN LAKE...6 MILES SOUTH OF LAKE EATON CAMPGROUND AND 7
MILES NORTHWEST OF LAKE DURANT CAMPGROUND BY 1215 AM EDT

ELH/TAW
Special weather statement, Jul 26, 11:54 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1154 PM EDT SAT JUL 26 2008

NYZ047-270445-
SCHOHARIE NY-
1154 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR RICHMONDVILLE...OR ABOUT 8 MILES WEST OF COBLESKILL...
AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
RICHMONDVILLE BY MIDNIGHT EDT
COBLESKILL BY 1210 AM EDT
8 MILES NORTH OF MIDDLEBURGH BY 1220 AM EDT
CENTRAL BRIDGE AND SCHOHARIE BY 1225 AM EDT

ELH/TAW
Special weather statement, Jul 26, 11:56 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1156 PM EDT SAT JUL 26 2008

NYZ063-064-270445-
EASTERN ULSTER NY-WESTERN ULSTER NY-
1156 PM EDT SAT JUL 26 2008

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR ABOUT 12
MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND...WEST SHOKAN AND PHOENICIA BY 1205 AM EDT
MOUNT TREMPER BY 1210 AM EDT
KENNETH L WILSON CAMPGROUND BY 1220 AM EDT
WOODSTOCK AND WEST HURLEY BY 1225 AM EDT
LAKE KATRINE BY 1235 AM EDT
SAUGERTIES AND LAKE KATRINE BY 1240 AM EDT

ELH/TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:03 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Schenectady, Washington6 hr
Jul 26, 8:18 PM EDTSevere Thunderstorm WarningALYWashington57 min
Jul 26, 8:59 PM EDTSevere Thunderstorm WarningALYRensselaer61 min
Jul 26, 9:25 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery65 min
Jul 26, 10:42 PM EDTFlash Flood WarningALYSaratoga, Warren, Washington6 hr
Jul 27, 12:12 AM EDTSevere Thunderstorm WarningALYRensselaer, Washington48 min
Jul 27, 12:34 AM EDTSevere Thunderstorm WarningALYAlbany, Schenectady56 min
Jul 27, 1:08 AM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 3 more67 min
Jul 27, 3:35 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster40 min
Jul 27, 11:52 AM EDTSevere Thunderstorm WarningALYGreene53 min
Jul 27, 12:16 PM EDTSevere Thunderstorm WarningALYGreene, Schoharie29 min
Jul 27, 12:29 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Schoharie, Ulster5 hr
Jul 27, 12:43 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Ulster47 min
Jul 27, 12:55 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer65 min
Jul 27, 1:12 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster63 min
Jul 27, 1:18 PM EDTSevere Thunderstorm WarningALYColumbia57 min
Jul 27, 1:56 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Rensselaer, Ulster6 hr
Jul 27, 2:08 PM EDTSevere Thunderstorm WarningALYColumbia67 min
Jul 27, 2:12 PM EDTSevere Thunderstorm WarningALYDutchess63 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.